California, 2003

Wildfire in California, August 10, 2003

August 10, 2003 · NWS SGX · 1 event in 1 county or zone

After three days with temperatures near 100 degrees, a brush fire broke out and burned 25 acres before it was brought under control.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

After three days with temperatures near 100 degrees, a brush fire broke out and burned 25 acres before it was brought under control.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM PST, 2 hours earlier.

Area forecast discussion, Aug 10, 1:30 PM PST, 2 hours before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PDT SUN AUG 10 2003

.SYNOPSIS...STRONG UPPER LEVEL HIGH PRESSURE OVER THE WEST WILL
GRADUALLY WEAKEN AS AN UPPER TROUGH OVER THE EASTERN PACIFIC MOVES
OVER THE PACIFIC NORTHWEST.  THERE WILL BE AN INCREASE IN THE
MARINE LAYER LOW CLOUDS AND FOG...MAINLY OVER THE COASTAL PLAIN...AS
THE ONSHORE FLOW SLOWLY DEVELOPS.

.DISCUSSION...LOOKS LIKE A CHANGE IS IN THE WORKS.  THE UPPER LEVEL
HIGH IS EXPECTED TO FINALLY BREAK DOWN AND RELEASE ITS GRIP ON THE
WEST. ALSO THE ONSHORE LOW LEVEL FLOW SHOULD INCREASE.  THIS WILL COOL
THE COASTAL AREAS SOMEWHAT MONDAY...BUT INLAND AREAS WILL SEE ANOTHER
DAY SIMILAR TO TODAY. A SLOW COOLING TREND WILL KNOCK DOWN
TEMPERATURES ALL AREAS TUESDAY INTO THE WEEKEND AS THE TROUGH ENTERS
THE PACIFIC NORTHWEST AND THE ONSHORE FLOW STRENGTHENS.  THE MARINE
LAYER SHOULD DEEPEN ENOUGH TO PUSH SOME LOW CLOUDS TO THE WESTERN EDGE
OF THE SOUTHERN VALLEYS BY MIDWEEK. THERE COULD BE A PERSISTENT MARINE
LAYER LOW CLOUDS AND FOG DECK AT THE BEACHES BEGINNING TUESDAY.

SAN...NONE.

SMALL
Hazardous weather outlook, Aug 10, 5:00 AM PST, 10 hours 30 minutes before
CAZ042-043-048-050-055>058-060>062-111300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT SUN AUG 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

HOT AFTERNOON TEMPERATURES INLAND COULD BE NEAR RECORD LEVELS IN A
FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

FOR MONDAY...NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE AT A
FEW INLAND LOCATIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Diego

When
August 10, 3:30 PM PST to 5:30 PM PST
Where
San Diego County, 3 mi E of (Myf)mntgmry Fld San
Reported by
NEWSPAPER
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369444.